Hamiltonian dynamics of dense chains and lattices: Or how to correct the continuum

Philip Rosenau*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

74 Scopus citations

Abstract

We discuss the problems involved in deriving correct quasi-continuum approximations of Hamiltonians describing the motion of dense lattices directly from the underlying discrete Hamiltonian. This assures that the resulting equations of motion have a Hamiltonian structure and are free from ultra-violet instabilities.

Original languageEnglish
Pages (from-to)39-52
Number of pages14
JournalPhysics Letters, Section A: General, Atomic and Solid State Physics
Volume311
Issue number1
DOIs
StatePublished - 5 May 2003

Funding

FundersFunder number
CNLS
U.S. Department of EnergyW-7405- Eng-36
Israel Science Foundation558/99-2

    Fingerprint

    Dive into the research topics of 'Hamiltonian dynamics of dense chains and lattices: Or how to correct the continuum'. Together they form a unique fingerprint.

    Cite this